6mos on finasteride: Telogen Effluvium vs. Propecia induced shedding. | HairLossTalk Forums
Dismiss Notice
Forum Update: Aug 19. Feedback for the Admin? Upgrade coming: Click Here.

6mos on finasteride: Telogen Effluvium vs. Propecia induced shedding.

Discussion in 'Shedding Shedding Shedding' started by Hamartoma, Jul 3, 2005.

  1. Hamartoma

    Hamartoma New Member

    Joined:
    Jan 6, 2005
    Messages:
    16
    Likes Received:
    0
    Dislikes Received:
    0
    Timeline:
    - 1st noticed some mild thinning in the mid front and crown last fall.
    - In January (6 months ago) I visted my dermatolgist and I stated on
    finasteride. I also used Nizoral 2x week about 2 months but stopped, as it
    made my hair look crappy.
    - At 3-4 weeks, I first noticed increased shedding which lasted
    consistently through month 4.
    - Perhaps by month 4-5 maybe there was less shedding vs. cautious
    optimism
    - Months 5-6 very hectic work and travel schedule, with 2 weeks out of
    the country.
    - Now back home at month 6 with considerable shedding, particularly in
    front and crown, w/o patches or bare scalp showing through. The
    shed hairs are both fine ones and thicker ones; some are long and
    others are quite short in length.

    So, I went to my dermatologist and she said that I probably have chronic Telogen Effluvium-which has accelerated my male pattern baldness. Last summer I began taking Ginko and multivitamins and she said that it might have caused the Telogen Effluvium and to stop the Ginko. She also said it's unusual to have continued shedding 6+ months after being on finasteride; this is unlike what I read on the post of others in this forum. Nonetheless, she suggested not discontinuing the finasteride.

    Should I stay on the finasteride? Should I start Minoxidil? Anyone else in this predicament?

    Thanks
     
  2. Chris Johnson

    Chris Johnson Member

    Joined:
    Feb 22, 2005
    Messages:
    41
    Likes Received:
    0
    Dislikes Received:
    0
    Same predicament as you my friend. It's weird cause I have a patch of hair completely missing on my hairline along with diffuse thinning. Hopefully the shedding will stop and It'll come back. I've been on finasteride for 5 months now.
     
  3. arya

    arya Established Member

    Joined:
    Apr 21, 2005
    Messages:
    184
    Likes Received:
    0
    Dislikes Received:
    0
    I am just wondering do u have male pattern baldness or its just pure Telogen Effluvium?
     
  4. Dinzy

    Dinzy Established Member

    Joined:
    May 26, 2005
    Messages:
    417
    Likes Received:
    2
    Dislikes Received:
    0
    Ginko causing Telogen Effluvium?

    I definately had an accelerated period of hairloss and it may have been/still is Telogen Effluvium coupled to male pattern baldness. I lost most of it from Feb- May, But it seemed like more of it came later. I started eating better and added Ginko and Ginseng to my diet back in January. I wonder if that was part of the cause. That and the insomnia, depression, hyperandro-like symptoms, an god knows what else.
     
  5. KipWinger

    KipWinger Established Member

    Joined:
    Mar 19, 2005
    Messages:
    248
    Likes Received:
    0
    Dislikes Received:
    0
    my case is similar. at month 6 begin a big shed. 3 months shedding. i started in month 6 to use some multivitamins. now i dropped that. maybe the vitamns is too much and it started a shed. maybe the vitamins in my food is enought.
     
  6. Hamartoma

    Hamartoma New Member

    Joined:
    Jan 6, 2005
    Messages:
    16
    Likes Received:
    0
    Dislikes Received:
    0
    Glad to know that I'm not alone.

    The only thing I can think is that the Ginko may have caused
    a slight bleeding tendency. This plus an 1/2 aspirin every other day
    may have led to some chronic blood loss and possibly depletion of my iron stores.

    I've dropped the Ginko as of last week and will be taking a multivitamin
    2x daily.

    But, has anyone who had this telegen effluvium-type reaction had
    some stabilization or return to a baseline state?

    I'm not sure what to do next.....

    Thanks
     

Share This Page